Migraine preventative side effects

Topamax aren’t you a fun one?

I am still tapering up on my dosage.  At 50 mg now and on to 75 mg for a month then 100mg for a month.  I will be keep a detailed migraine diary so I know whether it is working or it is just wishful thinking on my part.

That being said so far the side effects are interesting.  The tingling is weird, sort of spontaneous tingling in random places.  It concerns me only because of course the tingling, then numbness of the permanent nerve damage I got from the status migraine, makes me worry that I might happen again.  I also get the case of the stupids a bit but not so bad, not as bad as I get with a migraine… hell, today’s migraine made me write 3 instead of S all day and J instead of F and then just garbled some words right up.  So forgetting what I was saying or doing for a few minutes… minor.  The worst has been the fatigue and sleepiness.  I have been just so insanely tired all day long.  I don’t get any better quality of sleep at night, but all day long I have to fight to keep my eyes open.  I hope that wears off as I get used to it.  I tried spreading them out a bit to limit this because I was finding in the morning I was groggy as hell with horrible after-images following things and sluggishness and clumsy falling into walls and such.  So I take one in the evening and one at bed.  So far does not make a difference, when I spread my Lyrica through the day it helped a great deal with those side effects.  I’ll have to wait and see once I am at the 100mg for a few months, once my body gets used to the full dose for awhile. https://w.atcontent.com/-/6ARCSCb-uik/nikki.albert/7SJ_6-0MWsn.text/Panel/Autocheck

Advertisements

2 comments

  1. I am also on “dopamax” for migraines. the fatigue is awful. i started to take mine all in one dose at night. I take 125 mg with applesauce. the fatigue is AWFUL still, but i feel like i have a better grasp on staying awake throughout the day.

    i'm in nursing school right now, so sleeping all day is just not an option lol i need to study study study. the brain fog is awful. do u experience that?

    what dosage does your doctor want you to get up to?

    Like

  2. I do get the brain fog pretty bad and it is extremely difficult to deal with at work… as I imagine you are finding with at school. My doc wants me up to 100mg and no more, but I am also on 150mg of Lyrica and a calcium channel blocker. He is believes this would be the maximum amount of meds I can be on. Given how hard the side effects are to shake at this point he is likely right. Today was the first day I went up to the 75 mg, as I thought I should wait until the weekend… and I slept in until 3pm! Nuts. and I was still tired all day. But the Lyrica was pretty nasty in the beggining as well, expecially in the mornings and that got a lot better over time, so I suppose this will as well, and if it actually works for migraine control I'm all for it.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s